Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 12, NWS Midland/Odessa, TX

April 1, 2018

NWS Midland/Odessa, TX issued this red flag warning at Apr 1, 2018, 1:28 PM MDT. It took effect at Apr 2, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 1:28 PM MDT (19:28 UTC)
In effect from
Apr 2, 2018, 12:00 PM MDT
Expired
Apr 2, 2018, 7:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

280 
WWUS84 KMAF 011928
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
228 PM CDT Sun Apr 1 2018

...A RED FLAG WARNING IS IN EFFECT FOR MONDAY FOR 20 FT WINDS OF 
20 MPH OR MORE, HUMIDITY LESS THAN 10 PERCENT AND VERY HIGH FIRE 
DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW 
MEXICO PLAINS...VAN HORN CORRIDOR AND THE UPPER TRANS PECOS...

.Critical fire weather conditions and fuel dryness levels are
expected to return by Monday. Westerly winds and above normal
temperatures will push minimum humidity into the single digits.

NMZ114-115-TXZ057-058-258-021000-
/O.UPG.KMAF.FW.A.0012.180402T1800Z-180403T0100Z/
/O.NEW.KMAF.FW.W.0012.180402T1800Z-180403T0100Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
228 PM CDT Sun Apr 1 2018 /128 PM MDT Sun Apr 1 2018/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY FOR DRY AND WINDY CONDITIONS FOR THE
GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, VAN HORN CORRIDOR, AND
THE UPPER TRANS PECOS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 8 PM
CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in
effect. 

* HUMIDITY...5 to 10 percent.

* WINDS...15 to 30 mph.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ074-021000-
/O.NEW.KMAF.FW.W.0012.180402T1800Z-180403T0100Z/
Davis/Apache Mountains Area-
228 PM CDT Sun Apr 1 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR DRY
AND WINDY CONDITIONS FOR THE DAVIS MOUNTAINS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM to 8 PM CDT Monday. 

* HUMIDITY...5 to 10 percent.

* WINDS...15 to 30 mph. 

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
2 follow-up statements
371 
WWUS84 KMAF 020901
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
401 AM CDT Mon Apr 2 2018

...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR 20 FT WINDS OF 
20 MPH OR MORE, HUMIDITY LESS THAN 10 PERCENT AND VERY HIGH FIRE 
DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO
PLAINS...VAN HORN CORRIDOR AND THE UPPER TRANS PECOS...

.Critical fire weather conditions and fuel dryness levels are
expected to return today. Westerly winds and above normal 
temperatures will push minimum humidity into the single digits.

NMZ114-115-TXZ057-058-074-258-022115-
/O.CON.KMAF.FW.W.0012.180402T1800Z-180403T0100Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
401 AM CDT Mon Apr 2 2018 /301 AM MDT Mon Apr 2 2018/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY FOR DRY AND WINDY CONDITIONS FOR THE
GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, VAN HORN CORRIDOR, AND
THE UPPER TRANS PECOS...

* HUMIDITY...5 to 10 percent.

* WINDS...15 to 30 mph.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
848 
WWUS84 KMAF 021957
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
257 PM CDT Mon Apr 2 2018

...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR 20 FT WINDS OF
20 MPH OR MORE, HUMIDITY LESS THAN 10 PERCENT AND VERY HIGH FIRE
DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW
MEXICO PLAINS...VAN HORN CORRIDOR AND THE UPPER TRANS PECOS...

...A RED FLAG WARNING IS IN EFFECT TUESDAY FOR 20 FOOT WINDS OF 
20 MPH OR MORE, HUMIDITY LESS THAN 15 PERCENT, AND VERY HIGH FIRE 
DANGER FOR THE DAVIS/APACHE MOUNTAINS, MARFA PLATEAU, AND BIG 
BEND AREA...

.Critical fire weather conditions and fuel dryness levels are
expected to return today and Tuesday. Westerly winds and above 
normal temperatures will push minimum humidity into mostly the 
single digits.

TXZ074-031000-
/O.NEW.KMAF.FW.W.0013.180403T1500Z-180403T2300Z/
/O.CON.KMAF.FW.W.0012.000000T0000Z-180403T0100Z/
Davis/Apache Mountains Area-
257 PM CDT Mon Apr 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR DRY AND WINDY CONDITIONS FOR THE DAVIS/APACHE MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT TUESDAY FOR 
DRY AND WINDY CONDITIONS FOR THE DAVIS/APACHE MOUNTAINS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 10 AM to 6 PM CDT Tuesday. 

* HUMIDITY...7 to 12 percent.

* WINDS...15 to 25 mph.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ080-081-031000-
/O.NEW.KMAF.FW.W.0013.180403T1500Z-180403T2300Z/
Marfa Plateau-Big Bend Area-
257 PM CDT Mon Apr 2 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT TUESDAY FOR
DRY AND WINDY CONDITIONS FOR THE MARFA PLATEAU AND BIG BEND AREA...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 10 AM to 6 PM CDT Tuesday. 

* WIND...15 to 25 mph. 

* HUMIDITY...5 to 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

NMZ114-115-TXZ057-058-258-030100-
/O.CON.KMAF.FW.W.0012.000000T0000Z-180403T0100Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
257 PM CDT Mon Apr 2 2018 /157 PM MDT Mon Apr 2 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS, GUADALUPE
MOUNTAINS, VAN HORN CORRIDOR, REEVES COUNTY, AND THE UPPER TRANS
PECOS FOR DRY AND WINDY CONDITIONS...

* HUMIDITY...5 to 10 percent.

* WINDS...15 to 30 mph.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 1:05 PM MDT, 23 minutes earlier.

Area forecast discussion, Apr 1, 1:05 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
205 PM CDT Sun Apr 1 2018

.DISCUSSION...
A cold front was bi-secting the CWFA today generally along/near the
Pecos River, to w of the front temps are mostly in the 80s and
e/n of the front temps in 60s-70s. Meanwhile high clouds have
thickened in the sw flow aloft. Overnight the front will make only
a little farther s and w progress. Post-frontal low clouds are
expected to expand e by 06Z tonight and then erode in most all
areas by 18Z Mon. Strong surface pressure falls Mon will serve to
increase wind and the dryline will mix to the extreme ern extent
of CWFA by late Mon PM. 85h temps around 24C easily support M80s
and ATTP we prefer the warmer ECMWF guidance in the U80s for SE
NM/PB. The windiest conditions will be across SE NM/NW-W PB and of
course the GDP Mtns with 25-30kts/40-45kt 85h/7h winds,
respectively. Low end high winds will possible in the GDP Mtns,
mainly favored locations. Another cold front will surge across the
plains Tue AM arriving along the I-20 corridor before 18Z. As
such Tue will be noticeably cooler 70s/80s s of the Pecos River
and 60s to the n) and even cold Wed AM, mid 30s-40 fairly
widespread. Dry and unseasonably cool Wed PM with return sly
flow. Much warmer Thur/Fri with nw flow aloft. Some uncertainty
going into next weekend wrt a possible front on Sat. Models are in
good agreement that Sun will be hot with U20C 85h temps and
downslope winds pushing temps well into the 90s.

&&

.FIRE WEATHER...
We have opted to upgrade watch to a warning and expand to included
the Davis Mtns. The dryline will move e across PB by Mon PM and
westerly wind across SE NM may gusts to around 40-45 mph, 50-60
mph GDP Mtns and 25 to 35 mph Davis Mtns. Fuel dryness is
rebounding pretty quickly across these wrn areas with RFTI
forecast to be up to around 4-6 and the fire-effective low-level
thermal ridge will be in place. W-NW PB may briefly have the wx,
but composite fuels, especially across NW PB, still look to be to
moist for greater concerns?

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     48  90  58  75 /  10  10  10   0
Carlsbad                       53  90  54  79 /   0   0   0   0
Dryden                         63  90  58  86 /  10  10  10  10
Fort Stockton                  59  89  58  81 /   0  10  10   0
Guadalupe Pass                 54  80  53  72 /   0   0   0   0
Hobbs                          48  83  51  72 /   0   0   0   0
Marfa                          49  80  46  75 /   0   0   0   0
Midland Intl Airport           49  89  58  77 /  10  10  10   0
Odessa                         50  88  58  77 /  10  10  10   0
Wink                           56  90  55  80 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 7 PM MDT Monday for Guadalupe
     Mountains-Southeast Plains.

TX...Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
     Monday for Davis/Apache Mountains Area-Guadalupe Mountains-
     Reeves County and Upper Trans Pecos-Van Horn and Highway 54
     Corridor.

&&
Hazardous weather outlook, Apr 1, 1:13 PM MDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
213 PM CDT Sun Apr 1 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
213 PM CDT Sun Apr 1 2018 /113 PM MDT Sun Apr 1 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Elevated fire weather conditions are possible this afternoon in the
Guadalupe Mountains.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Critical fire weather conditions are likely on Monday afternoon and
early evening including Southeast New Mexico, Guadalupe and Davis Mountains,
Van Horn corridor and Upper Trans Pecos and a Red Flag Warning is in
effect.

Very windy conditions are possible in the Guadalupe Mountains Monday
and Monday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.